Alert archive / Wyoming / High Wind Watches in 2016

High Wind Watch 16, NWS Cheyenne, WY

October 2, 20164 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Oct 2, 2016, 2:51 AM MDT for 4 counties in Wyoming. It took effect at Oct 3, 2016, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 2, 2016, 2:51 AM MDT (08:51 UTC)
In effect from
Oct 3, 2016, 9:00 AM MDT
Expired
Oct 3, 2016, 3:34 AM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2420 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

165 
WWUS75 KCYS 020851
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
251 AM MDT SUN OCT 2 2016

.A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST WYOMING ON MONDAY
RESULTING IN STRONG WINDS AND COOLER TEMPERATURES. STRONG WINDS
WILL LIKELY LINGER THROUGH LATE MONDAY NIGHT ACROSS THE WIND
PRONE AREAS OF SOUTHEAST WYOMING INCLUDING PORTIONS OF INTERSTATE
25 AND INTERSTATE 80. 

WYZ106-110-116-117-022200-
/O.NEW.KCYS.HW.A.0016.161003T1500Z-161004T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...
HORSE CREEK
251 AM MDT SUN OCT 2 2016

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING. 

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE BY LATE MONDAY
  MORNING. AFTER A BRIEF LULL MONDAY EVENING...WEST WINDS WILL
  LIKELY INCREASE OVER 60 MPH MONDAY NIGHT.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH MONDAY
  AFTERNOON BECOMING WEST BETWEEN 35 TO 45 MPH WITH GUSTS AROUND
  65 MPH MONDAY NIGHT.

* IMPACTS...THE POTENTIAL FOR STRONG GUSTY WINDS OVER 60 MPH WILL
  RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104-109-111-022200-
/O.NEW.KCYS.HW.A.0016.161003T1500Z-161004T0300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-
INCLUDING THE CITIES OF...SEMINOE DAM...RAWLINS...BAGGS
251 AM MDT SUN OCT 2 2016

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

* TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE MONDAY MORNING
  WITH THE STRONGEST WINDS EXPECTED BY EARLY MONDAY AFTERNOON. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH POSSIBLE.

* IMPACTS...THE POTENTIAL FOR STRONG GUSTY WINDS OVER 60 MPH WILL
  RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
613 
WWUS75 KCYS 021920
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
120 PM MDT SUN OCT 2 2016

.A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST WYOMING ON MONDAY
RESULTING IN STRONG WINDS AND COOLER TEMPERATURES. STRONG WINDS
WILL LIKELY LINGER THROUGH LATE MONDAY NIGHT ACROSS THE WIND
PRONE AREAS OF SOUTHEAST WYOMING INCLUDING PORTIONS OF INTERSTATE
25 AND INTERSTATE 80.

WYZ106-110-116-117-031200-
/O.CON.KCYS.HW.A.0016.161003T1500Z-161004T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...
HORSE CREEK
120 PM MDT SUN OCT 2 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE BY LATE MONDAY 
  MORNING. AFTER A BRIEF LULL MONDAY EVENING...WEST WINDS WILL 
  LIKELY INCREASE OVER 60 MPH MONDAY NIGHT. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH MONDAY 
  AFTERNOON BECOMING WEST BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 
  65 MPH MONDAY NIGHT. 

* IMPACTS...THE POTENTIAL FOR STRONG GUSTY WINDS OVER 60 MPH 
  WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY 
  DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104-109-111-031200-
/O.CON.KCYS.HW.A.0016.161003T1500Z-161004T0300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-
INCLUDING THE CITIES OF...SEMINOE DAM...RAWLINS...BAGGS
120 PM MDT SUN OCT 2 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE MONDAY MORNING 
  WITH THE STRONGEST WINDS EXPECTED BY EARLY MONDAY AFTERNOON. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH 
  POSSIBLE.

* IMPACTS...THE POTENTIAL FOR STRONG GUSTY WINDS OVER 60 MPH 
  WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY 
  DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN
979 
WWUS75 KCYS 030334
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
934 PM MDT SUN OCT 2 2016

.A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST WYOMING ON MONDAY
RESULTING IN STRONG WINDS AND COOLER TEMPERATURES. STRONG WINDS
WILL LIKELY LINGER THROUGH LATE MONDAY NIGHT ACROSS THE WIND
PRONE AREAS OF SOUTHEAST WYOMING INCLUDING PORTIONS OF INTERSTATE
25 AND INTERSTATE 80.

WYZ106-110-116-117-031200-
/O.NEW.KCYS.HW.W.0019.161003T1500Z-161004T0300Z/
/O.EXT.KCYS.HW.A.0016.161004T0300Z-161004T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...
HORSE CREEK
934 PM MDT SUN OCT 2 2016

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. 

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE BY LATE MONDAY 
  MORNING. AFTER A BRIEF LULL MONDAY EVENING...WEST WINDS WILL 
  LIKELY INCREASE OVER 60 MPH MONDAY NIGHT. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH MONDAY
  AFTERNOON BECOMING WEST BETWEEN 35 TO 45 MPH WITH GUSTS AROUND
  65 MPH MONDAY NIGHT.

* IMPACTS...THE POTENTIAL FOR STRONG GUSTY WINDS OVER 60 MPH 
  WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY 
  DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ104-109-111-031200-
/O.UPG.KCYS.HW.A.0016.161003T1500Z-161004T0300Z/
/O.NEW.KCYS.HW.W.0019.161003T1500Z-161004T0300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-
INCLUDING THE CITIES OF...SEMINOE DAM...RAWLINS...BAGGS
934 PM MDT SUN OCT 2 2016

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE MONDAY MORNING 
  WITH THE STRONGEST WINDS EXPECTED BY EARLY MONDAY AFTERNOON. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
  POSSIBLE.

* IMPACTS...THE POTENTIAL FOR STRONG GUSTY WINDS OVER 60 MPH 
  WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY 
  DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
983 
WWUS75 KCYS 030934
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
334 AM MDT MON OCT 3 2016

.A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST WYOMING ON MONDAY
RESULTING IN STRONG WINDS AND COOLER TEMPERATURES. STRONG WINDS
WILL LIKELY LINGER THROUGH LATE MONDAY NIGHT ACROSS THE WIND
PRONE AREAS OF SOUTHEAST WYOMING INCLUDING PORTIONS OF INTERSTATE
25 AND INTERSTATE 80.

WYZ106-110-116-117-032200-
/O.CON.KCYS.HW.W.0019.161003T1500Z-161004T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...
HORSE CREEK
334 AM MDT MON OCT 3 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 AM MDT TUESDAY...

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE BY LATE THIS 
  MORNING. THERE MAY BE A BRIEF LULL MONDAY EVENING...BUT WEST 
  WINDS WILL LIKELY INCREASE OVER 60 MPH ONCE AGAIN LATE 
  TONIGHT. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH THIS 
  AFTERNOON BECOMING WEST BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 
  65 MPH TONIGHT. 

* IMPACTS...THE POTENTIAL FOR STRONG GUSTY WINDS OVER 60 MPH 
  WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY 
  DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ104-109-111-032200-
/O.CON.KCYS.HW.W.0019.161003T1500Z-161004T0300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-
INCLUDING THE CITIES OF...SEMINOE DAM...RAWLINS...BAGGS
334 AM MDT MON OCT 3 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE MONDAY MORNING 
  WITH THE STRONGEST WINDS EXPECTED BY EARLY MONDAY AFTERNOON. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...THE POTENTIAL FOR STRONG GUSTY WINDS OVER 60 MPH 
  WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY 
  DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 2, 12:20 AM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Oct 2, 12:20 AM MDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1220 AM MDT Sun Oct 2 2016

.SHORT TERM...(This evening through Sunday)
Issued at 229 PM MDT Sat Oct 1 2016

Tonight...Inherited gridded forecast for showers and thunderstorms
in nice shape looking at where cumulus field has been developing
across southeast Wyoming from the Sierra Madre range eastward across
the Laramie Valley and over Laramie County including Cheyenne.
Will thus paint isolated to widely scattered showers and
thunderstorms through early evening in appropriate locales with
clearing skies thereafter.

Sunday/Sunday night...Southwest flow aloft strengthens somewhat as
the impressive upper trough approaches from the Great Basin states.
Warm temperatures aloft, 700 mb temperatures over 8 Celsius, will
act to cap most convection from developing in the afternoon,
although expect isolated afternoon thunderstorms over and near the
Northern Laramie, Snowy and Sierra Madre Ranges in the proximity of
a surface trough convergence axis. Continued warm again per 700 mb
temperatures and have gone close and compromised with the NAM and
GFS MOS highs. Expect scattered showers and thunderstorms to erupt
in the evening mainly along and east of I-25 near the 700 mb theta-e
ridge axis aided by diffluent flow aloft as the capping inversion is
overcome. Scattered showers and isolated thunderstorms will continue
after midnight primarily north of a Douglas to Torrington to
Alliance line.

Monday...The potent trough aloft moves from northeast Nevada in the
morning to eastern Montana by evening with the quite strong Pacific
cold front moving across southeast Wyoming by evening. Scattered to
numerous showers and isolated thunderstorms associated with the
baroclinic band will affect areas north of a Cheyenne to Alliance
line in the afternoon. Strong west winds will follow the cold front
with winds approaching high wind criteria across portions of Carbon,
Converse and Albany counties. Compromised between NAM and GFS MOS
highs for temperatures. A few strong to severe storms possible over
the northern Nebraska Panhandle in the afternoon and evening ahead
of the cold front near a theta-e ridge axis. This is based on
projected shear and instability, as covered by the Storm
Prediction Center marginal risk area.

Monday night...Scattered evening showers and thunderstorms in the
cyclonic flow aloft north of a Laramie to Alliance line with strong
downslope west winds limiting shower coverage east of I-25. Showers
decreasing in coverage after midnight. Brisk winds will limit
cooling potential and overnight low temperatures in the wake of the
cold front.

.LONG TERM...(Sunday night through Saturday)
Issued at 229 PM MDT Sat Oct 1 2016

The main concern with this portion of the forecast is how the
upper level trof will evolve during the week.

Tuesday-Tuesday night:
The latest ensembles and deterministic runs are showing the dry
slot impacting the area as the upper level closed low lifts into
the northern plains. As a result, we may not see much in the way
of precip. with this system except for some early morning snow
showers in the mountains, but they will most likely not yield to
much more than an inch of snow. The main concern still appears to
be the gusty wind and cooler conditions, but the wind will have a
downslope component which will tend to offset the cooling a bit
mainly in the foothills and plains east of the Laramie Range. The
strongest winds will most likely be in Converse and Niobrara
counties and the gap areas near bordeaux/arlington since there
will be more subsidence in those regions.

Wednesday-Saturday:
The models are starting to show some hints of a secondary trof
moving through the back side of the main closed low on Wednesday
into Thursday. This system may send another surge of colder air on
Wednesday afternoon into Wednesday evening. The models are also
showing some decent cyclogenesis developing taking place across
northeast Colorado in response to this trof. The GEFS ensembles
are showing some hints of this secondary trof as well, but the
NAEFS is not quite as evident. If this secondary trof does start
panning out, much of Southern Wyoming and the Southern Nebraska
Panhandle may see our first snow of the season after the passage
of the secondary cold front on Wednesday night. The next question
beyond that timeframe is how progressive this wave will be which
will impact the duration of precipitation. Regardless, it looks
like temperatures will remain below normal through Thursday with
afternoon highs only in the 50s, but if colder air/precip. moves
in on Thursday much of southern Wyoming and the southern Nebraska
panhandle may struggle to reach 50.

Friday and Saturday:
Zonal Flow should return to the region on Friday and Saturday
which will allow temperatures to return milder conditions. If any
more shortwaves track along the Canadian border it may be quite

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1217 AM MDT Sun Oct 2 2016

VFR conditions to prevail at area airfields through Sunday. There
will be increasing chances for shower/thunderstorm activity after
after 00z. Will evaluate the potential additional of VCTS/VCSH at
a few sites with the 12z issuance.

&&

.FIRE WEATHER...
Issued at 229 PM MDT Sat Oct 1 2016

Minimal concerns based on expected humidities. Strong cold frontal
passage Monday afternoon and evening with strong west winds behind
the cold front.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...RUBIN
LONG TERM...REC
AVIATION...CAH
FIRE WEATHER...RUBIN
Hazardous weather outlook, Oct 1, 8:58 PM MDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
858 PM MDT SAT OCT 1 2016

WYZ101>119-030300-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
858 PM MDT SAT OCT 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP SUNDAY WEST OF
THE LARAMIE RANGE.

THUNDERSTORM CHANCES WILL INCREASE EAST OF THE LARAMIE RANGE
SUNDAY NIGHT AND MONDAY. ACCUMULATING SNOW WILL BE POSSIBLE
ABOVE 6000 FEET TUESDAY THROUGH WEDNESDAY AS A LOW PRESSURE
SYSTEM AND STRONG COLD FRONT MOVE THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-030300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
858 PM MDT SAT OCT 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL INCREASE SUNDAY NIGHT AND MONDAY. THERE
IS A MARGINAL RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON ACROSS
THE NORTHERN HALF OF THE NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Wind Watches in Wyoming, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.